Discrete choice modelling in airline network management
Michael Scheidler,
Reinhard Hujer and
Joachim Grammig ()
Additional contact information
Michael Scheidler: Faculty of Economics and Business Administration, University of Frankfurt, Germany, Postal: Faculty of Economics and Business Administration, University of Frankfurt, Germany
Reinhard Hujer: Faculty of Economics and Business Administration, University of Frankfurt, Germany, Postal: Faculty of Economics and Business Administration, University of Frankfurt, Germany
Journal of Applied Econometrics, 2005, vol. 20, issue 4, 467-486
Abstract:
The task of airline network management is to develop new flight schedule variants and evaluate them in terms of expected passenger demand and revenue. Given the industry's trend towards global cooperation, this is especially important when evaluating the potential synergies with alliance partners. From the econometric point of view, this task represents a discrete choice modelling problem in which one has to account for a large number of dependent alternatives. In this paper we discuss the applicability of recently proposed approaches and introduce a new multinomial probit specification designed for the airline network management task. The superior performance of the new model is demonstrated in a real-world application using airline bookings data. Copyright © 2005 John Wiley & Sons, Ltd.
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://hdl.handle.net/10.1002/jae.799 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2005-v20.4/ Supporting data files and programs (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:20:y:2005:i:4:p:467-486
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
DOI: 10.1002/jae.799
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().